Diphenhydramine overdose: a lethal dose for a human
More recently, diphenhydramine is widely used in medicine, for example, as antihistamines, as well as in mixtures with analginum for the normalization of body temperature. Moreover, the drug was administered, even in Pediatrics. Not taking into consideration that an overdose of diphenhydramine can result in serious complications.
Causes of overdose of diphenhydramine
An overdose of diphenhydramine can be triggered by:
- mismatched dose, particularly in ampoules, infusion by mistake, for example, due to the negligence of medical workers;
- the medication to commit suicide;
- parallel with hypnotics and sedatives, tranquilizers and alcohol-containing liquids;
- simultaneous ingestion with monoamine oxidase inhibitors, in this case, may increase the anticholinergic effects of diphenhydramine, such as difficult separation of urine and feces, dry mouth, disorders of organs of vision, sexual disorders and others;
- diseases of the liver and kidneys;
- because of the desire to enhance the effect of drugs or alcohol;
- uncontrolled taking medication, increase the dosage prescribed by your doctor.
It is also possible to diphenhydramine poisoning in the infant, breastfeeding if the mother to take the medication, so that the active substance penetrates into breast milk. For infants the drug is very dangerous, they are often convulsions and possible death.
The clinical picture and mechanism of development of overdose
The medicine, taken in large quantities, can cause delirium, short of mental disorders. The clinical picture of this condition can vary from pomrachnee consciousness for 12 hours to coma.
Delirium accompanied by visual hallucinations, distorted perception of reality, sensitive and imaginative delirium, excessive emotional excitability, lost in space and in time, while depersonalization and loss of sense of danger is not observed.
Pills diphenhydramine taken together with alcohol, quickly cause disturbances of consciousness, a person is immersed in a dream. Active substance ingested, is rapidly absorbed from the gastrointestinal tract and the blood spreads throughout the body and provokes the development of delirium. In this state, the injured person may inflict physical harm not only to themselves but also to others.
Dimedrol in combination with narcotic drugs also potentiate the effects of each other, which is also associated with severe intoxication. Simultaneous use of these drugs disrupts the activity of the cardiovascular system and can provoke myocardial infarction. If the victim fell into a depressive state, maybe he wants to commit suicide.
Diphenhydramine poisoning in adults may be accompanied by the following symptoms:
- flushing of the face and neck;
- surge pressure, possible hypotension, and hypertension;
- persistent dilation of the pupils;
- trembling of limbs, involuntary movements of them;
- the paracrine consciousness, delusions and hallucinations;
- coma, and death.
Children often develop seizures, which often portend the death of the victim.
Effects after an overdose of diphenhydramine can be very serious, such as:
- injuries received during delirium;
- mental disorders;
- myocardial infarction;
Lethal dose of diphenhydramine
Hesitate to settle scores with life, a person believes that Dimedrol easy death. In practice, it's not. Lethal dose of diphenhydramine to the human individual.
The lethal dose depends on many factors:
- the mass of the human body;
- the reception of other medicines and alcoholic beverages;
- comorbidities of the liver and kidneys;
- state of the cardiovascular system;
- the age of the victim (in young infants the symptoms of intoxication develop faster, it flows harder also increases the risk of toxicity in patients older than 60 years, they have often observed vertigo, sedation and a drop in blood pressure).
Often after making a large number of tablets is not death, and severe disorders of physical and mental health, which will be a cause of disability.
Nobody can tell you how much to take for this medication.
Treatment of poisoning with diphenhydramine
A specific antidote for poisoning with diphenhydramine does not exist, and therapy directed on elimination of symptoms of intoxication.
The victim need to call an ambulance. Especially if the overdose has been observed in children, patients suffering from disorders of the liver, kidneys and cardiovascular system, in patients older than 60 years. And if simultaneously with diphenhydramine was adopted by alcohol or drugs depressing the Central nervous system.
Before the arrival of the ambulance, you should try to wash the affected stomach. To do this, give him to drink clean boiled water and tap on the root of the tongue.
Artificial vomiting not provoke the following categories of citizens:
- patients unconscious
- expectant of the child;
Whenthe opening of vomiting in young children, so they do not choke on the vomit, they are placed on his lap face down.
In addition, it is shown the reception of enterosorbents such as:
- white or activated charcoal;
- filtrum STI;
The dosage and frequency of reception should be clarified with your doctor. Also after the consultation with an expert you can give the victim a saline laxative. To prevent dehydration and to increase urine output, and hence to accelerate excretion of the drug the patient needs to give a large amount of fluid.
After hospitalization, the victim can be assigned to gastric lavage, including using the probe. In cases of coma the patient is injected endotracheal tube into the trachea, and performed artificial respiration. Put intravenous fluids with plazmozamenitelei liquid.
Treatment of poisoning is carried out depending on the clinical picture, under the control of the organs of respiration and blood pressure.
How to prevent an overdose of diphenhydramine
Despite the fact that diphenhydramine belongs to prescription drugs, unfortunately, sometimes you can buy just. This is not worth, because the self is unacceptable to them. Also do not exceed the prescribed dosage and to increase the multiplicity of its reception. On the background of treatment it is forbidden to drink alcoholic beverages and medicines inhibiting effect on the Central nervous system.
In the case of chronic diseases of internal organs they must be reported to the doctor as you may need adjustment of regimens. While Dimedrol need to give up breastfeeding and put the baby on artificial food.
The drug should be stored out of the reach of children, patients suffering from drug addiction, depression, mental disorders.
You also need to remember that diphenhydramine, even in the usual dosage, is contraindicated in the following diseases:
- individual intolerance;
- angle-closure glaucoma;
- ulcerative diseases of the digestive system, especially involving stricture;
- persistent narrowing of the lumen of the bladder neck;
- renal and liver failure;
- the age of 7 months;
- bronchial asthma;
- the period of carrying a child and breastfeeding.
Dimedrol in a therapeutic dose in patients suffering from these diseases can cause serious adverse reactions, and even cause death of the patient. Therefore, overdose of these categories of people are especially dangerous.
On how quickly the victim will be provided with adequate help largely depends not only predictions about the health, but the patient's life.
Therefore, when the first signs of intoxication should seek medical help.